Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 108, NWS Indianapolis, IN

August 31, 2013Greene County, Lawrence County, Monroe County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 31, 2013, 9:47 PM EDT for Greene County, Lawrence County, Monroe County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2013, 9:47 PM EDT (01:47 UTC)
Expired
Aug 31, 2013, 10:15 PM EDT
In force
28 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greene County, IN, Lawrence County, IN, Monroe County, IN

The radar

The Indianapolis radar (KIND), 83 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 31, 4:43 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3495 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WUUS53 KIND 010147
SVRIND
INC055-093-105-010215-
/O.NEW.KIND.SV.W.0108.130901T0147Z-130901T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
947 PM EDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
  NORTHWESTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1015 PM EDT

* AT 944 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
  OF BLOOMFIELD...AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SOLSBERRY...HARRODSBURG...SPRINGVILLE AND FAIRFAX STATE RECREATION
  AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3904 8691 3917 8683 3917 8681 3905 8646
      3887 8660
TIME...MOT...LOC 0147Z 298DEG 20KT 3907 8679

HAIL...1.00IN
WIND...60MPH

$$

JAS
2 follow-up statements
484 
WWUS53 KIND 010205
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1005 PM EDT SAT AUG 31 2013

INC055-093-105-010215-
/O.CON.KIND.SV.W.0108.000000T0000Z-130901T0215Z/
MONROE IN-LAWRENCE IN-GREENE IN-
1005 PM EDT SAT AUG 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
GREENE...NORTHWESTERN LAWRENCE AND SOUTHWESTERN MONROE COUNTIES UNTIL
1015 PM EDT...

AT 1003 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
BLOOMFIELD...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SPRINGVILLE...HARRODSBURG AND FAIRFAX STATE RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3900 8684 3913 8669 3905 8646 3887 8660
TIME...MOT...LOC 0205Z 298DEG 20KT 3900 8673

HAIL...1.00IN
WIND...60MPH

$$

JAS
978 
WWUS53 KIND 010214
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1014 PM EDT SAT AUG 31 2013

INC055-093-105-010224-
/O.EXP.KIND.SV.W.0108.000000T0000Z-130901T0215Z/
MONROE IN-LAWRENCE IN-GREENE IN-
1014 PM EDT SAT AUG 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GREENE...
NORTHWESTERN LAWRENCE AND SOUTHWESTERN MONROE COUNTIES WILL EXPIRE AT
1015 PM EDT/915 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3900 8684 3913 8669 3905 8646 3887 8660
TIME...MOT...LOC 0214Z 298DEG 20KT 3898 8667

$$

JAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 6:46 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 31, 6:46 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EDT SAT AUG 31 2013

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 631 PM EDT SAT AUG 31 2013

AN ACTIVE WEATHER PATTERN IS EXPECTED TONIGHT THROUGH SUNDAY NIGHT AS
A WEAK FRONTAL BOUNDARY LINGERS ACROSS CENTRAL INDIANA. SEVERAL
UPPER LEVEL WEATHER DISTURBANCES ARE EXPECTED TO PUSH INTO CENTRAL
INDIANA AND THIS COMBINED WITH THE WARM AND HUMID AIR IN PLACE
OVER CENTRAL INDIANA WILL RESULT IN GOOD CHANCES FOR THUNDERSTORMS
THROUGH SUNDAY NIGHT.

HIGH PRESSURE AND COOLER WEATHER IS EXPECTED TO ARRIVE IN THE WAKE
OF A COLD FRONT ON MONDAY. THIS WILL PROVIDE DRY WEATHER FOR MUCH
OF NEXT WEEK WITH NEAR NORMAL TEMPERATURES.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 631 PM EDT SAT AUG 31 2013

RADAR WAS SHOWING CLUSTERS OF STORMS ALONG A CLOUD EDGE DIFFERENTIAL
HEATING BOUNDARY AND RESULTANT SHARP INSTABILITY GRADIENT FROM
NORTH VERNON NORTHWEST TO INDIANAPOLIS TO FAR SOUTHERN WARREN
COUNTY. SO...WILL KEEP LIKELY POPS GOING NEAR AND NORTH OF THE
BOUNDARY AND CHANCE POPS SOUTH OF THE BOUNDARY. ALSO...SHARP
TEMPERATURE GRADIENT WITH LOWER 70S NORTHEAST TO LOWER AND MID 90S
IN THE SUNSHINE SOUTH OF THE BOUNDARY. INCORPORATED THAT INTO THE
NEAR TERM AS WELL. FINALLY...UPDATED THE HAZARDDOUS WEATHER
OUTLOOK...WEATHER STORY AND HAZARDOUS WEB SPOTLIGHT FOR THE SEVERE
THUNDERSTORM WATCH THAT IS IN EFFECT UNTIL 11 PM EDT FOR ROUGHLY
THE WESTERN TWO THIRDS OF THE FORECAST AREA.

PREVIOUS DISCUSSION FOLLOWS...

SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS A BROAD TROUGH OF LOW
PRESSURE STRETCHING FROM WESTERN NEW YORK ACROSS NORTHERN INDIANA
TO WESTERN ILLINOIS AND NORTHERN MISSOURI. DEW POINT TEMPS WERE IN
THE MOIST MIDDLE TO UPPER 60S. RADAR SHOWS SOME TSRA DEVELOPING
OVER NORTH CENTRAL INDIANA AND NORTHERN ILLINOIS. WATER VAPOR
IMAGERY SHOWS A SERIES OF WEAK SHORT WAVES IN THE FLOW UPSTREAM.
THE FIRST OVER NW ILLINOIS...A SECOND OVER OVER WISCONSIN
STRETCHING INTO IOWA...AND A THIRD...MORE POWERFUL SYSTEM PUSHING
INTO NORTH DAKOTA FROM CANADA. SPC MESO PAGES SHOW GREAT CAPE IN
PLACE ACROSS CENTRAL INDIANA.

MAIN FORECAST CHALLENGE FOR NIGHT WILL BE POPS. WITH CONVECTION
ONGOING ALREADY...AND SATELLITE ALREADY SHOWING LOTS OF PARTLY
CLOUDY SKIES RESULTING IN GOOD HEATING AND DESTABILIZATION...NO
REASON NOT TO EXPECTED COVERAGE OF TSRA TO INCREASE THIS AFTERNOON
AND EVENING...PARTICULARLY AS THE PREVIOUSLY MENTIONED SHORT WAVE
PASSES. TIME HEIGHT SECTIONS SHOW STRONG LIFT IN THE AREA THIS
EVENING AS THE SHORT WAVE PASSES. FORECAST SOUNDINGS ALSO SUPPORT
TSRA AS PLENTY OF CAPE AND STEEP LAPSE RATES REMAIN. THUS WILL USE
POPS AT OR ABOVE MAVMOS TONIGHT. GIVEN THE EXPECTED RAIN WILL
TREND LOWS CLOSE TO PERSISTENCE...GIVEN THE LITTLE CHANGE IN AIRMASS.

SHEAR APPEARS LIMITED...SO WIDESPREAD SVR NOT
EXPECTED...HOWEVER AN ISOLATED STRONG STORM CANNOT BE RULED OUT.
FURTHERMORE WITH PLENTY OF OUTDOOR ACTIVITIES ONGOING THIS HOLIDAY
WEEKEND...PEOPLE NEED TO REMEMBER THAT WHEN THUNDER ROARS GO
INDOORS. WILL HIGHLIGHT THAT IN THE HWO.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

ISSUED AT 631 PM EDT SAT AUG 31 2013

MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL POPS ON SUNDAY AND
SUNDAY NIGHT.

GFS AND NAM BOTH SUGGEST THE LARGE RIDGE OVER THE CENTRAL PLAINS
WILL CONTINUE TO SHIFT WEST ALLOWING THE FLOW ALOFT TO BECOME
NORTHWESTERLY. THIS WILL ALLOW A FEW OF THE APPROACHING SHORT
WAVES TO SPILL INTO THE OHIO VALLEY. THE STRONGEST SHORT
WAVE...CURRENTLY ENTERING NORTH DAKOTA IS EXPECTED TO PUSH INTO
THE GREAT LAKES ON SUNDAY NIGHT...ENHANCING THE CYCLONIC FLOW ALOFT.

AFTER EXPECTED CONVECTION TONIGHT...ANOTHER ROUND OF DAYTIME
HEATING SHOULD BE NEEDED TO START CONVECTION ON SUNDAY AFTERNOON.
AGAIN FORECAST SOUNDINGS SHOW THE ATMOS WILL BE HAPPY TO
OBLIGE...WITH CAPE IN EXCESS OF 2K J/KG...STEEP LAPSE RATES AND
ATTAINABLE CONVECTIVE TEMPERATURES. LOWER LEVEL Q VECTORS SHOW
GOOD CONVERGENCE DURING THE MORNING AND AFTERNOON HOURS ON
SUNDAY....BUT EVEN BETTER DYNAMICS LOOK TO APPEAR ON SUNDAY NIGHT
AS THE INFLUENCE OF THE STRONGER APPROACHING SHORT WAVE INCREASES.
THUS WILL FOCUS POPS DURING THE AFTERNOON AND EVENING HOURS ON
SUNDAY...RAISING POPS AT OR ABOVE MAVMOS ON SUNDAY NIGHT.

AS FOR TEMPS. A NICE 850MB THERMAL RIDGE IS EXPECTED TO SETTLE
ACROSS CENTRAL INDIANA ON SUNDAY AFTERNOON WITH VALUES NEAR
20-22C. WILL TREND HIGHS AT OR ABOVE EXPECTED PERSISTENCE.
STICKING CLOSE TO MAVMOS ON SUNDAY NIGHT LOWS AS CHANGE OF AIRMASS
WILL BE UNDERWAY.

MODELS COMING TO A BETTER AGREEMENT ON TIMING OF THE COLD FRONT ON
MONDAY...PUSHING MOST OF THE DYNAMICS AND FORCING SE OF INDIANA
BY 12Z MONDAY. FORECAST SOUNDINGS SHOW GOOD DRYING AND SUBSIDENCE
ONGOING IN THE COLUMN AND THAT TREND CONTINUES AS THE DAY
PROGRESSES. THUS WILL TREND TOWARD A DRY FORECAST...WITH PARTLY
CLOUDY SKIES. COOL HIGH PRESSURE SETTLES ACROSS INDIANA FROM
CENTRAL CANADA ON MONDAY NIGHT AND TUESDAY AS NORTHERLY SURFACE
FLOW RESUMES. WILL TREND HIGHS MONDAY AND TUESDAY COOLER THAN
GUIDANCE AMID COLD AIR ADVECTION AND STICK CLOSE ON MONDAY NIGHT LOWS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

ISSUED AT 631 PM EDT SAT AUG 31 2013

LONG TERM LOOKS TO BE DRY THROUGHOUT AS THE AREA IS BETWEEN AN
AMPLIFIED RIDGE TO THE WEST AND TROUGHING OVER THE NORTHEAST. A
COUPLE OF SURFACE HIGHS LOOK TO PASS ACROSS THE AREA DURING THIS
TIME FRAME. THE NORTHWEST FLOW MAY HAVE TEMPS NEAR TO SLIGHTLY BELOW
NORMAL EARLY ON BEFORE THE PATTERN BEGINS TO BECOME MORE ZONAL LATER
IN THE PERIOD AND SOME OF THE CENTRAL PLAINS WARMTH WORKS ITS WAY
EASTWARD. ALLBLEND SHOWS A SLIGHT WARMING TREND THROUGHOUT AND SEE
NO REASON TO DEVIATE FROM THIS.

&&

.AVIATION /DISCUSSION FOR THE 010000Z TAFS/...

ISSUED AT 631 PM EDT SAT AUG 31 2013

UPPER WAVE NOTED MOVING THROUGH NORTHWEST ILLINOIS AT THIS TIME.
THUNDERSTORM CLUSTERS ARE OCCURRING ON THE COOL SIDE OF AN OUTFLOW
BOUNDARY THAT STRETCHES ACROSS SOUTHWEST INDIANA BACK ACROSS CENTRAL
ILLINOIS. THE PRESENCE OF THE BOUNDARY...COUPLED WITH THE APPROACH
OF THE UPPER WAVE AND A VERY UNSTABLE AIR MASS SUGGESTS HIGH
CONVECTIVE POTENTIAL OVER THE TAF SITES THIS EVENING. SHORT TERM
MODELS SUGGEST THIS UPPER WAVE WILL PASS EAST OF THE TAF SITES
AROUND 010500Z...SO THE CONVECTIVE THREAT SHOULD DIMINISH BE THEN.
BRIEF IFR VISIBILITY RESTRICTIONS AND GUSTY SHIFTING WINDS EXPECTED
IN THE VICINITY OF THE HEAVIER CELLS. CONVECTIVE CLOUD BASES AROUND
030.

LATER TONIGHT...RESIDUAL MOISTURE COUPLED WITH CONVERGENCE ALONG AN
APPROACHING FRONT MAV RESULT IN THE DEVELOPMENT OF IFR OR MVFR
CEILINGS TOWARDS SUNRISE SUNDAY. CONFIDENCE IN THIS HAPPENING IS NOT
HIGH ENOUGH TO INCLUDE IN THE FORECAST AT THIS TIME.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....CP
AVIATION...NIELD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 31, 9:44 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
944 PM EDT SAT AUG 31 2013

INZ051>053-060>062-067>070-011000-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-
LAWRENCE-
944 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING.

HAZARDS: DAMAGING WINDS...LARGE HAIL...HEAVY RAIN...LOCALIZED
FLOODING AND DEADLY CLOUD TO GROUND LIGHTNING. WHEN THUNDER
ROARS...GO INDOORS.

TIMING: THIS EVENING.

DISCUSSION: A FRONT WILL LINGER ACROSS CENTRAL INDIANA...AND AN
UPPER WAVE WILL APPROACH FROM THE NORTHWEST. THESE TWO FEATURES
WILL INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE AND RESULT
IN SCATTERED TO NUMEROUS THUNDERSTORMS TONIGHT. A FEW SEVERE
STORMS ARE POSSIBLE THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT...WITH
SOME AREAS SEEING A CHANCE FOR STORMS ON MONDAY MORNING. SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STRONG STORMS ARE POSSIBLE ON SUNDAY.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

IT WILL REMAIN HOT ON SUNDAY...WITH HEAT INDICES APPROACHING 100 IN
SOME AREAS.

DISCUSSION: HOT TEMPERATURES WILL CONTINUE UNTIL A COLD FRONT
MOVES THROUGH THE AREA SUNDAY NIGHT. UPPER LEVEL DISTURBANCES WILL
BRING A CHANCE OF STORMS SUNDAY BEFORE THE COLD FRONT ARRIVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>049-054>057-063>065-071-072-011000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
944 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: STRONG THUNDERSTORMS ARE POSSIBLE.

HAZARDS: GUSTY WINDS...SMALL HAIL...BRIEF HEAVY RAIN AND DEADLY CLOUD
TO GROUND LIGHTNING. WHEN THUNDER ROARS...GO INDOORS.

TIMING: TONIGHT.

DISCUSSION: A FRONT WILL LINGER ACROSS CENTRAL INDIANA...AND AN
UPPER WAVE WILL APPROACH FROM THE NORTHWEST. THESE TWO FEATURES
WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE AND RESULT IN
SCATTERED TO NUMEROUS THUNDERSTORMS TONIGHT. A FEW STRONG STORMS
ARE POSSIBLE THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT...WITH
SOME AREAS SEEING A CHANCE FOR STORMS ON MONDAY MORNING. SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STRONG STORMS ARE POSSIBLE ON SUNDAY.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

IT WILL REMAIN HOT ON SUNDAY...WITH HEAT INDICES APPROACHING 100 IN
SOME AREAS.

DISCUSSION: HOT TEMPERATURES WILL CONTINUE UNTIL A COLD FRONT
MOVES THROUGH THE AREA SUNDAY NIGHT. UPPER LEVEL DISTURBANCES WILL
BRING A CHANCE OF STORMS SUNDAY BEFORE THE COLD FRONT ARRIVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Aug 31, 7:13 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
713 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             NORTH VERNON            39.01N  85.63W
08/31/2013  E0.25 INCH       JENNINGS           IN   TRAINED SPOTTER

            LASTED 5 MINUTES

&&

BHH
Local storm report, Aug 31, 7:16 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
716 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             LADOGA                  39.92N  86.80W
08/31/2013  E0.25 INCH       MONTGOMERY         IN   TRAINED SPOTTER

0531 PM     TSTM WND GST     LADOGA                  39.92N  86.80W
08/31/2013  E50 MPH          MONTGOMERY         IN   TRAINED SPOTTER

&&

BHH
Local storm report, Aug 31, 7:26 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
726 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND DMG     NEWPORT                 39.88N  87.41W
08/31/2013                   VERMILLION         IN   LAW ENFORCEMENT

            TREES DOWN AND BLOCKING ROAD

&&

BHH
Local storm report, Aug 31, 7:30 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             WEST LAFAYETTE          40.44N  86.91W
08/30/2013  E0.25 INCH       TIPPECANOE         IN   PUBLIC

0441 PM     HAIL             6 NE CLERMONT           39.88N  86.24W
08/31/2013  E0.25 INCH       MARION             IN   TRAINED SPOTTER

0513 PM     HAIL             PLAINFIELD              39.70N  86.39W
08/31/2013  E0.25 INCH       HENDRICKS          IN   NWS EMPLOYEE

0515 PM     HAIL             COVINGTON               40.14N  87.39W
08/31/2013  E0.25 INCH       FOUNTAIN           IN   TRAINED SPOTTER

0515 PM     HAIL             INDIANAPOLIS            39.78N  86.15W
08/31/2013  E0.88 INCH       MARION             IN   PUBLIC

            LOCATED AT RAYMOND AND FRANKLIN ROADS

0515 PM     HAIL             INDIANAPOLIS            39.78N  86.15W
08/31/2013  E0.88 INCH       MARION             IN   TRAINED SPOTTER

            50 MPH WINDS

0520 PM     HAIL             INDIANAPOLIS            39.78N  86.15W
08/31/2013  E0.50 INCH       MARION             IN   TRAINED SPOTTER

0530 PM     HAIL             CLERMONT                39.82N  86.32W
08/31/2013  E1.00 INCH       MARION             IN   PUBLIC

0531 PM     HAIL             LADOGA                  39.92N  86.80W
08/31/2013  E0.25 INCH       MONTGOMERY         IN   TRAINED SPOTTER

0531 PM     TSTM WND GST     LADOGA                  39.92N  86.80W
08/31/2013  E50 MPH          MONTGOMERY         IN   TRAINED SPOTTER

0554 PM     HEAVY RAIN       SPEEDWAY                39.79N  86.25W
08/31/2013  M1.73 INCH       MARION             IN   TRAINED SPOTTER

            RELAYED BY MEDIA. FLOODED STREETS.

0604 PM     HEAVY RAIN       1 SE CLERMONT           39.81N  86.31W
08/31/2013  E1.45 INCH       MARION             IN   PUBLIC

            21ST AND COUNTRY CLUB ON WEST SIDE OF
            INDIANAPOLIS...RELAYED BY MEDIA

0615 PM     HAIL             NORTH VERNON            39.01N  85.63W
08/31/2013  E0.25 INCH       JENNINGS           IN   TRAINED SPOTTER

            LASTED 5 MINUTES

0724 PM     TSTM WND DMG     NEWPORT                 39.88N  87.41W
08/31/2013                   VERMILLION         IN   LAW ENFORCEMENT

            TREES DOWN AND BLOCKING ROAD

&&

BHH
Local storm report, Aug 31, 7:44 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
744 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     ROACHDALE               39.85N  86.80W
08/31/2013                   PUTNAM             IN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0617 PM     HAIL             ROACHDALE               39.85N  86.80W
08/31/2013  E0.70 INCH       PUTNAM             IN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

&&

BHH
Local storm report, Aug 31, 7:47 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
747 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND GST     ROACHDALE               39.85N  86.80W
08/31/2013  M60 MPH          PUTNAM             IN   EMERGENCY MNGR

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 10:17 PM EDTTornado WarningINDMartin28 min
Sep 1, 12:04 AM EDTSevere Thunderstorm WarningINDDaviess, Knox41 min
Sep 1, 2:11 AM EDTAreal Flood WarningINDDaviess6 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.